Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 88, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 10, 2001, 2:24 AM CDT for 6 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 2:24 AM CDT (07:24 UTC)
- Expired
- Oct 10, 2001, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Newton County, MO, Polk County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 100737
FFWSGF
MOC057-077-097-109-145-167-101330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 AM CDT WED OCT 10 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI
SOUTHEASTERN DADE COUNTY IN SOUTHWEST MISSOURI
NORTHWESTERN GREENE COUNTY IN SOUTHWEST MISSOURI
SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI
NORTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI
NEWTON COUNTY IN SOUTHWEST MISSOURI
* UNTIL 830 AM CDT
* AT 230 AM CDT...DOPPLER RADAR SHOWED A BAND OF THUNDERSTORMS WITH
VERY HEAVY RAINFALL STRETCHING FROM SOUTH OF BOLIVAR...
SOUTHWESTWARD TO NEAR NEOSHO. THE BAND WAS MOVING SOUTHEASTWARD AT
AROUND 5 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 30
MPH. UP TO 4 INCHES OF RAIN HAS ALREADY FALLEN WITH THESE
STORMS...AND AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE BETWEEN 230
AM AND 400 AM.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL
IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
FLASH FLOODING INCLUDE...NEOSHO...DIAMOND...LA RUSSELL...
SARCOXIE...PENNSBORO...EVERTON...WALNUT GROVE...AND MORRISVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3694 9462 3676 9461 3677 9410 3708 9406
3727 9361 3744 9319 3773 9319 3763 9357
$$
BROWNINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 2:00 AM CDT, 24 minutes earlier.
Area forecast discussion, Oct 10, 2:00 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CDT WED OCT 10 2001 FORECAST CONCERNS: FLASH FLOOD/SEVERE WEATHER POTENTIAL TODAY/TONIGHT...RAIN CHANCES THURSDAY/THURSDAY NIGHT IN SOUTH CENTRAL MISSOURI...AND RAIN CHANCES FRIDAY IN SOUTHEAST KANSAS. SHOWERS AND THUNDERSTORMS CONTINUED ACROSS THE FORECAST AREA THIS MORNING...DRIVEN BY SHORT WAVE OVER CENTRAL MISSOURI PER WATER VAPOR/WIND PROFILERS. MAJOR SYSTEM LOCATED OVER EASTERN WYOMING. DISCREPANCIES NOTED IN THE 00Z MODEL OUTPUT. ETA IS FASTER AND WEAKER MOVING PRECIPITATION THROUGH THE FORECAST AREA...WHILE THE AVN IS VERY BULLISH ON PRECIPITATION TONIGHT IN SOUTHWEST AND SOUTH CENTRAL MISSOURI. AGREE WITH NATIONAL MODEL DISCUSSION THAT THE AVN LOOKS OVERDONE...BUT WILL FOLLOW ITS SOLUTION OVER THE ETA. PROBLEM 1: FLASH FLOOD POTENTIAL: UPPER LEVEL SUPPORT AND ASSOCIATED SURFACE FRONT WEAKEN SOMEWHAT AS THEY MOVE INTO THE OZARKS TODAY. SURFACE AND 850 MB CONVERGENCE ARE WEAKER...AND THE AXIS OF THE THETA E RIDGE SHIFTS TO THE SOUTH. INHERITED A FLASH FLOOD WATCH FOR WESTERN SECTIONS...AND WILL EXPAND IT TO INCLUDE PORTIONS OF CENTRAL MISSOURI. WHILE CONDITIONS MAY NOT BE CONDUCIVE TO A CLASSIC FLASH FLOOD EVENT...PLENTY OF RAIN HAD FALLEN OVER THE AFFECTED AREA SINCE TUESDAY AFTERNOON...AND ANY ADDITIONAL RAIN COULD CAUSE FLOODING. PROBLEM 2: SEVERE WEATHER POTENTIAL: EXPECT BREAK IN THE PRECIPITATION LATER THIS MORNING...WITH SOME SUNSHINE ALSO EXPECTED. COULD SEE SURFACE DESTABILIZATION OVER AND ABOVE WHAT THE MODELS ARE INDICATING. PLENTY OF WIND SHEAR TO ORGANIZE STORMS. WILL PLAY UP THE SEVERE WEATHER POTENTIAL IN THE ZONES AND THE HAZARDOUS WEATHER OUTLOOK FOR MAINLY THIS AFTERNOON AND EVENING. PROBLEM 3: RAIN THURSDAY/THURSDAY NIGHT: AVN TRIES TO PUSH THE RAIN EAST OF THE FORECAST AREA THURSDAY MORNING...BUT HAVE DOUBTS AS TO THIS OCCURRING THIS FAST. WILL KEEP THE CURRENT MORNING WORDING BUT MAY HAVE TO ADJUST THE TIMING IN FUTURE FORECASTS. PROBLEM 4: RAIN CHANCES FRIDAY: FORECAST AREA DOES NOT GET MUCH OF A BREAK...AS 850 MB WARM AIR ADVECTION RESUMES OVER THE PLAINS THURSDAY NIGHT. CURRENT FORECAST HAS A CHANCE OF RAIN FRIDAY NIGHT. AGAIN...WILL NOT TINKER WITH THE FORECAST IN LATER PERIODS...BUT MAY NEED TO ADD A CHANCE OF RAIN FRIDAY AFTERNOON IN WESTERN SECTIONS. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY FCSTID = 8 SGF 68 52 65 43 / 80 80 20 10 JLN 69 52 65 45 / 80 70 10 10 UNO 66 54 65 41 / 80 90 40 10 VIH 65 51 62 40 / 80 80 20 10 .SGF... MO...FLASH FLOOD WATCH TODAY FOR ZONES MOZ055>057...MOZ066>069... MOZ077>080... MOZ088>089...MOZ093>094...MOZ101. KS...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES KSZ073...KSZ097... KSZ101. SUTTON
In the hours before
Local storm report, Oct 9, 10:34 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT TUE OCT 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM GREENFIELD MO WIND DAMAGE
10/09/01 DADE TREES DOWN AND A POLE
BARN BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 43 min |
| Oct 9, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 39 min |
| Oct 9, 10:19 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Oct 10, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 52 min |
| Oct 10, 11:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 50 min |
| Oct 10, 12:08 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 67 min |
| Oct 10, 12:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Oct 10, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 54 min |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.